I've ebded up cancelling 2 holidays and rebooking for after chemo but they were both to the US - luckily the insurance covered one and BA kindly let us move the other to later in the year. I did manage to get a new quote for insurance through All Clear but it was very high - I believe Eurotunnel Insurance is also pretty competitive so may be worth a try,
Hi Purpleclare, I went to Italy after my second FEC 75 chemo for ten days in May 2915. My oncologist said it was okey, but did not elaborate. I was told to take a travel insurance. I rang at least 12 insurances/brockers, only one agreed to insure against chemotherapy (the word was on my insurance). The price tag? £443! I also had the EHIC card.
The reason? My chemo record has the following printed on a separate piece of paper:
"This partient is receiving chemotherapy and has a high risk of developing neutropenic sepsis, which is a MEDICAL EMERGENCY" "If neutropenic sepsis is suspected commence antibiotic treatment ...within one hour of presentation DO NOT WAIT FOR BLOOD RESULTS".
I checked neutropenic sepsis, and I realised my neutrophils result from my blood tests was 1.8. My chemo nurse said it was an "okey level". I checked with a cancer charity. 1.5 was considered as low - I was only 0.3 from it - and by 1.0 is was certainly an medical emergency! I travelled to Italy and as it was only after my 2nd chemo, I was well enough to enjoy and benefit from a break organised by my Italian friends.
After my 3rd chemo in June, I flew to Spain. My GP, a Spanish lady, wrote a letter in Spanish for the emergency service, I couldn't believe her kindness! my neuts (neutrohils) were a whoopy 3.6, so I went without insuranc. I knew the Spanish health system well, it was very likely that the hospital will treat me as an emergency on the basis of my EHIC card. I had €4,000 in case I had to pay, my calculations being that the insurance was as expensive as hospitalisation, so I had nothing to lose!
Good luck with your plans, I hope this helps.
I must tell you that after my 3rd chemo, it went downhill with side-effects, and now on the eve of my 6th chemo, the cumulative effects are horrendeous for 10 days. I cannot travel since my 3rd chemo.
Best wishes, Egret x